Friday, September 23, 2011

This post is not for all readers!

Also known as "CODE BROWN" in the wide world of nursing.
I have been at work for the past three nights in a row and have had my fair share of patients with the dreaded C-Diff.
And the dreaded "Code Browns"
And I want all ya'll to know that it is not good.
Not good for the patient
Not good for me.
And not good for my shoes.

I mean I really do feel horrible for the patients, nobody wants to poop every hour (or three times an hour), then have several strangers come in in gowns and gloves with 3 or 4 packages or wipes and wipe tail. But this is just what the C-Diff does.
It causes people to poop.
I don't just mean poop, I mean explosive diarrhea.

Not unlike Dumb and Dumber poop.

Anyway when a patient has the dreaded C-Diff I have to wear PPE which is pretty much a huge drag.
It gets super hot and it's not comfy.
But it does help keep me clean. And that is good.

Dear Reader of my Blog,
Don't judge me for my poopy post.
This is just a part of my life as a nurse. I don't love the C-Diff part of nursing, not even a little bit. But in general I love my patients and will continue to wipe tail for them.
CoRi dAwN

For your information:
Clostridium difficile (pronunciation below) (from the Greek kloster (κλωστήρ), spindle, and Latin difficile,[1] difficult), also known as "CDF/cdf", or "C. diff", is a species of Gram-positive bacteria of the genus Clostridium that causes severe diarrhea and other intestinal disease when competing bacteriain the gut flora have been wiped out by antibiotics.
Clostridia are anaerobic, spore-forming rods (bacilli).[2] C. difficile is the most serious cause of antibiotic-associated diarrhoea (AAD) and can lead to pseudomembranous colitis, a severe infection of the colon, often resulting from eradication of the normal gut flora by antibiotics.[3]
In a very small percentage of the adult population, C. difficile bacteria naturally reside in the gut. Other people accidentally ingest spores of the bacteria while they are patients in a hospital, nursing home, or similar facility. When the bacteria are in a colon in which the normal gut flora has been destroyed (usually after a broad-spectrum antibiotic such as clindamycin has been used), the gut becomes overrun with C. difficile. This overpopulation is harmful because the bacteria release toxins that can cause bloating and diarrhea, with abdominal pain, which may become severe. C. difficile infections are the most common cause of pseudomembranous colitis, and in rare cases this can progress to toxic megacolon, which can be life-threatening.
Latent symptoms of C. difficile infection often mimic some flu-like symptoms and can mimic disease flare in patients with inflammatory bowel disease-associated colitis.[4] Mild cases of C. difficile infection can often be cured by discontinuing the antibiotics responsible.[2] In more serious cases, oral administration of, first, metronidazole and - if that fails - then, second, vancomycin are currently the treatments of choice. Relapses of C. difficile AAD have been reported in up to 20% of cases.[2]


  1. That sounds really awful for both you and the patient. But it was kind of funny to read this post with church music playing.

  2. hahaha... i just love you! i agree with every word of this post :)

  3. Dixie, Doesn't everyone like to read about poop while listening to Hymns on piano? However you should click pause as to get the full effect of my video clip. :)